Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva/Kivexa combo side effects
Jan 5, 2007

Hi. I was recently diagnosed HIV positive in Sept 2006 - my doctor has since prescribed Sustiva and Kivexa commencing 1st Jan 2007. The side effects so far are manageable although I am worried about the level of motion sickness, fatigue, unstable balance and lack of concentration I'm experiencing so far. I have faith that these symptoms will subside eventually. However, they are making me feel "dumb" as I no longer feel as lucid in my thoughts as I used to be. The side effects have affected my performance in the workplace. Will the side effects eventually dissipate? My last CD4 count was 242 and viral load was relatively "low". Are there any statistics to provide reassurance that these side effects will eventually decline?

Many Thanks and Thank You for an excellent online resource!

AD in London

Response from Dr. Henry

The side effect you describe is most likely due to Sustiva. The central nervous system effects of Sustiva often subside/diminish over the first 4 weeks on treatment. Taking the Sustiva at night is often best for many patients. For other patients the dose may be too high resulting in higher blood levels and more toxicity (that problem may be more common in certain groups like African -Americans or in certain patients genetically predisposed). If bothersome symptoms persist then consideration for a switch to nevirapine or a protease inhibitor if often a topic of discussion. KH



Previous
Hep B
Next
lower the bilirubin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement